Indian Journal of PsychiatryIndian Journal of Psychiatry
Home | About us | Current Issue | Archives | Ahead of Print | Submission | Instructions | Subscribe | Advertise | Contact | Login 
    Users online: 958 Small font sizeDefault font sizeIncrease font size Print this article Email this article Bookmark this page
Search Again
 Back
 Table of Contents
 
 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Article Access Statistics
 Reader Comments
 Email Alert
 Add to My List
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1341    
    Printed58    
    Emailed1    
    PDF Downloaded140    
    Comments [Add]    

Recommend this journal

 
CASE REPORT
Year : 2005  |  Volume : 47  |  Issue : 1  |  Page : 65-66

Interaction between escitalopram and risperidone


Department of Psychiatry, K.J. Somaiya Medical College and Hospital, Mumbai, India

Correspondence Address:
Nishant Bhagat
Department of Psychiatry, K.J. Somaiya Medical College and Hospital, Mumbai
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0019-5545.46081

Rights and Permissions

The ever-increasing use of psychotropic drugs in clinical practice today is a blessing for the patient who can hope to achieve faster remission and possibly a higher rate of cure. However, the flip side is that the use of polypharmacy increases the potential for drug-drug interactions. Escitalopram is a novel antidepressant and there are several reports on its efficacy in the treatment of depression. Reports about its interactions with the cytochrome P450 (CYP 450) enzyme system are relatively few in number. We present a case report of a possible interaction between escitalopram and risperidone. Escitalopram has an inhibitory effect on the CYP 2D6 enzyme. Risperidone is the substrate for this enzyme. In the presence of escitalopram, there is a rise in the levels of risperidone, as evidenced by severe extrapyramidal adverse effects at a low dose of risperidone not normally known to cause extrapyramidal effects.



[FULL TEXT] [PDF]*

        

Print this article         Email this article